ClickBank1
ClickBank1

Metoclopramide Warning

Stronger Warning On Drug Metoclopramide (Brand Name Reglan)

    If your are on the drug metoclopramide (brand name Reglan) for intestinal problems like gastroparesis (delayed stomach emptying due to nerve damage) or other GI problems, you should be aware of the new stronger box warning alerting MD’s and users of the drug. Patients taking the drug for longer than recommended may have a higher chance of developing tardive dyskinesia, a serious neurological disorder whose symptoms may remain even after you discontinue the drug.
Tardive dyskinesia is caused by long term use of certain kinds of drugs, mostly anti-psychotics. Symptoms include things like involuntary, repetitive movements of the face and limbs, such as lip smacking, sticking out the tongue, grimacing, and rapid eye and finger movements. The warning was already in the labeling, but the FDA decided to increase the warning because of increased reports of this bad side effect.
Metoclopramide is meant to be used for short term treatment of GI problems for no longer than three months. The FDA found that 15% of users were taking it for longer than this, thereby increasing their chances of tardive dyskinesia. If you are taking this medication, you may want to speak with your doctor concerning this new increased warning, especially if you have been on it for more than 3 months.
(Diabetes Self Management Sept/Oct 2009)

Socrates Theme 2010

Powered by WishList Member - Membership Site Software